Skip to Main content Skip to Navigation
Journal articles

Maximum likelihood estimation in dynamical models of HIV.

Jérémie Guedj 1 Rodolphe Thiébaut 1, * Daniel Commenges 1 
* Corresponding author
Abstract : The study of dynamical models of HIV infection, based on a system of nonlinear ordinary differential equations (ODE), has considerably improved the knowledge of its pathogenesis. While the first models used simplified ODE systems and analyzed each patient separately, recent works dealt with inference in non-simplified models borrowing strength from the whole sample. The complexity of these models leads to great difficulties for inference and only the Bayesian approach has been attempted by now. We propose a full likelihood inference, adapting a Newton-like algorithm for these particular models. We consider a relatively complex ODE model for HIV infection and a model for the observations including the issue of detection limits. We apply this approach to the analysis of a clinical trial of antiretroviral therapy (ALBI ANRS 070) and we show that the whole algorithm works well in a simulation study.
Document type :
Journal articles
Complete list of metadata

Cited literature [2 references]  Display  Hide  Download
Contributor : Jeremie Guedj Connect in order to contact the contributor
Submitted on : Monday, January 14, 2008 - 11:47:00 AM
Last modification on : Tuesday, May 14, 2019 - 6:50:14 PM
Long-term archiving on: : Tuesday, April 13, 2010 - 5:12:56 PM




Jérémie Guedj, Rodolphe Thiébaut, Daniel Commenges. Maximum likelihood estimation in dynamical models of HIV.. Biometrics, Wiley, 2007, 63 (4), pp.1198-206. ⟨10.1111/j.1541-0420.2007.00812.x⟩. ⟨inserm-00204269⟩



Record views


Files downloads